Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS New Orleans, LA

May 31, 2015Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 31, 2015, 3:32 PM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 3:32 PM CDT (20:32 UTC)
Expired
May 31, 2015, 5:00 PM CDT
In force
88 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA

What was reported inside it

TimeReportWhereRemark
May 31, 4:15 PM CDTFLASH FLOODNew Orleans, LACITY OF NEW ORLEANS EMERGENCY MANAGEMENT CONTINUES TO REPORT EXTENSIVE STREET FLOODING WITH SOME STREETS IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WGUS54 KLIX 312032
FFWLIX
LAC051-071-087-312200-
/O.NEW.KLIX.FF.W.0023.150531T2032Z-150531T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
  NORTH CENTRAL JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
  WEST CENTRAL ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 500 PM CDT
    
* AT 328 PM CDT...ESTIMATED HEAVY RAINFALL OF 2 TO 4 IONCHES HAS 
  PRODUCED EXTENSIVE STREET FLOODING IN PORTIONS OF THE METRO AREA 
  EXPECIALLY NEAR THE LAKEFRONT AREA. ALTHOUGH RAINFALL HAS 
  DECREASED SOME STREETS ARE IMPASSABLE. FLASH FLOODING IS 
  ONGOING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW ORLEANS...EAST NEW ORLEANS...METAIRIE...CHALMETTE...AVONDALE...
  JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...BRIDGE CITY...
  ARABI AND LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS 


&&

LAT...LON 2992 9020 3002 9018 3002 9013 3003 9011
      3003 9008 3004 9005 3003 9004 3005 9003
      3004 9003 3004 9001 3007 8996 3008 8986
      3003 8984 3000 8986 2996 8985

$$
1 follow-up statement
396 
WGUS74 KLIX 312120
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CDT SUN MAY 31 2015

LAC051-071-087-312200-
/O.CON.KLIX.FF.W.0023.000000T0000Z-150531T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-
420 PM CDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR 
NORTHWESTERN ST. BERNARD...NORTH CENTRAL JEFFERSON AND 
ORLEANS PARISHES...

AT 412 PM CDT...CITY OF NEW ORLEANS EMERGENCY MANAGEMENT REPORTED 
THAT EXTENSIVE STREET FLOODING CONTINUES IN MANY AREAS AS A RESULT 
OF THE HEAVY RAINFALL THAT OCCURRED OVER THE LAST TWO HOURS...WITH 
SOME STREETS IMPASSABLE. ONLY LIGHT RAIN IS EXPECTED THROUGH 
600PM.

MOTORIST TRHOUGHOUT THE METRO AREA ARE URGED TO EXERCISE CAUTION 
UNTIL FLOODING IMPROVES AND TO NOT DRIVE THROUGH FLOODED STREETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2992 9020 3002 9018 3002 9013 3003 9011
      3003 9008 3004 9005 3003 9004 3005 9003
      3004 9003 3004 9001 3007 8996 3008 8986
      3003 8984 3000 8986 2996 8985

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:10 PM CDT, 22 minutes earlier.

Area forecast discussion, May 31, 3:10 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT SUN MAY 31 2015

.SYNOPSIS...

UPPER TROF OVER ARKANSAS THIS AFTERNOON WITH A FRONTAL BOUNDARY
IN THE VICINITY OF THE ATCHAFALAYA RIVER. ONCE THE CONVECTIVE
TEMPERATURE WAS REACHED...ABOUT 85 DEGREES...SCATTERED CONVECTION
HAS AGAIN DEVELOPED WITH HIGHEST CONCENTRATION FROM MCCOMB TO
BATON ROUGE TO PATTERSON. HEAVY RAINFALL LIKELY WITH MANY OF THESE
STORMS WITH PRECIPITABLE WATER VALUES OF 1.6 TO 1.8 INCHES. ALSO
COULD GET SOME BRIEF WIND GUSTS TO NEAR 50 KNOTS WITH THE STRONGER
STORMS.

&&

.SHORT TERM...

ARKANSAS UPPER TROF WILL CLOSE OFF AS IT SLOWLY MOVES INTO ALABAMA
BY TUESDAY. EXPECT THE LIONS SHARE OF CONVECTION TO DISSIPATE
AROUND SUNSET...BUT A FEW STORMS LIKELY TO LINGER INTO LATE
EVENING. WITH FRONTAL BOUNDARY MOVING ONLY SLOWLY...EXPECT MONDAY
TO SEE SCATTERED CONVECTION DEVELOP AGAIN BY LATE MORNING.
MARGINALLY SEVERE WIND GUSTS AGAIN POSSIBLE ON MONDAY. WITH LOW
AXIS JUST TO THE EAST OF THE AREA FOR TUESDAY AND
WEDNESDAY...EXPECT AREAL COVERAGE OF CONVECTION TO DIMINISH. POPS
SLOWLY DIMINISH FROM 40-50 TOMORROW...TO AROUND 20 PERCENT BY
WEDNESDAY. LITTLE DAY TO DAY CHANGE IN TEMPERATURES WITH HIGHS IN
THE MID AND UPPER 80S.

&&

.LONG TERM...

ECMWF AND GFS HAVE SOMEWHAT DIFFERING SOLUTIONS ON MOVEMENT AND
TIMING OF UPPER LOW AS IT MOVES TOWARD THE ATLANTIC COAST BY THE
END OF THE WEEK. MAIN EFFECTS OF THE UPPER LOW WILL BE TO THE EAST
OF THE AREA. WILL CONTINUE THE TREND OF LOW RAIN CHANCES...BUT
LAST SEVERAL RUNS OF ECMWF INDICATE THAT MAY EVEN BE TOO HIGH.
WOULD NOT BE SURPRISED IF WE END UP REMOVING MENTION OF
PRECIPITATION BEYOND ABOUT WEDNESDAY. IF THE DRYING TREND
VERIFIES...HIGH TEMPERATURES MAY NEED RAISED A FEW DEGREES...WITH
90 DEGREE HIGHS BECOMING LIKELY.

&&

.AVIATION...

OUTSIDE OF CONVECTION...VFR CONDITIONS ARE PREVALENT. CONVECTION
PRODUCING MVFR CEILINGS...VISIBILITIES BELOW 1 MILE AND GUSTS TO
AROUND 30 KNOTS. MUCH OF THIS SHOULD DIMINISH AFTER SUNSET.
A FEW TERMINALS COULD SEE MVFR TO IFR CEILINGS FOR SEVERAL HOURS
AROUND SUNRISE BEFORE CONDITIONS RETURN TO VFR BY 15Z. SCATTERED
SHOWERS AND THUNDERSTORMS LIKELY TO REDEVELOP AFTER 15Z WITH MOST
OF THE THUNDERSTORMS OCCURRING IN THE 18Z-00Z TIME FRAME.

&&

.MARINE...

GENERALLY QUIET CONDITIONS OUTSIDE OF SCATTERED CONVECTION THROUGH
THE FORECAST PERIOD WITH WINDS NOT GETTING MUCH ABOVE 10 KNOTS OR
SEAS ABOVE 2 FEET.

&&

.DECISION SUPPORT...

DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  85  66  84 /  40  50  20  30
BTR  68  87  67  87 /  40  40  20  30
ASD  68  86  70  86 /  40  50  30  30
MSY  71  86  72  86 /  40  50  30  30
GPT  71  85  71  85 /  40  50  40  30
PQL  68  85  70  85 /  40  50  40  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 31, 12:37 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 PM CDT SUN MAY 31 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1237 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. THE
PRIMARY THREATS WILL BE DAMAGING WIND GUSTS FROM DOWN BURSTS UNDER
THE STRONGER STORMS. WATERSPOUTS AND TROPICAL FUNNEL CLOUDS WILL
ALSO BE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. RAINFALL MAY
ALSO BE HEAVY TO TORRENTIAL AT TIMES WITH SLOW MOVEMENT OF ANY
STORMS. THIS CAN LEAD TO SOME LOCALIZED FLOODING OF STREETS AND
LOW LYING AREAS. THUNDERSTORMS MAY LINGER IN PORTIONS OF THE
OUTLOOK AREA WELL INTO THE EVENING AND OVERNIGHT HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SOME STORMS
MAY PULSE TO NEAR SEVERE LEVELS ON MONDAY WITH THE PRIMARY THREAT
BEING STRONG GUSTS FROM DOWN BURSTS UNDER THE STRONGER STORMS. THE
TIME OF GREATEST THREAT WILL BE IN THE LATE AFTERNOON AND EARLY
EVENING HOURS. HEAVY RAINFALL FROM SLOW MOVING STORMS MAY LEAD TO
LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE DISORGANIZED
NATURE OF THUNDERSTORM COVERAGE. PLEASE RELAY ANY REPORTS OF
OBSERVED WIND DAMAGE OR FLOODING PROMPTLY TO YOUR LOCAL LAW
ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.

In the hours before

Special weather statement, May 31, 12:31 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CDT SUN MAY 31 2015

LAZ049-056>060-065-311830-
ASSUMPTION-UPPER TERREBONNE-ST. JAMES-ASCENSION-UPPER LAFOURCHE-ST.
JOHN THE BAPTIST-ST. CHARLES-
1231 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
CHARLES...NORTHWESTERN LAFOURCHE...ST. JAMES...NORTH CENTRAL
TERREBONNE...ST. JOHN THE BAPTIST...ASSUMPTION AND ASCENSION
PARISHES...

AT 1227 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR GARYVILLE TO NORTH OF HOUMA...MOVING NORTHEAST AT 5 TO
10 MPH.

WINDS IN EXCESS OF 30 MPH...TORRENTIAL RAIN..AND FREQUENT LIGNTNING
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...RESERVE...LAPLACE...GRAMERCY...LUTCHER...SOUTH
VACHERIE...WALLACE...LABADIEVILLE...KILLONA...SCHRIEVER...GRAY...
NORTH VACHERIE...GARYVILLE...EDGARD...CHACKBAY...CONVENT...MONTZ...
RACELAND AND BAYOU CANE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2974 9102 3024 9074 3019 9072 3018 9070
      3020 9067 3021 9068 3022 9066 3020 9059
      3018 9059 3017 9057 3017 9051 3015 9043
      3010 9042 2962 9066
TIME...MOT...LOC 1727Z 208DEG 54KT 3038 9051 2992 9076
Special weather statement, May 31, 12:45 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT SUN MAY 31 2015

LAZ039-040-049-050-058-071-072-311815-
ST. TAMMANY-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-LIVINGSTON-ASCENSION-WASHINGTON-ST. JOHN THE BAPTIST-
1245 PM CDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...SOUTHWESTERN WASHINGTON...TANGIPAHOA...EASTERN
LIVINGSTON...NORTHERN ST. JOHN THE BAPTIST AND NORTHEASTERN
ASCENSION PARISHES...

AT 1241 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR FRANKLINTON AND WILMER SOUTH TO JUST WEST OF LAKE
MAUREPAS. THUNDERSTORMS WERE MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION TORRENTIAL RAINFALL OF ONE TO TWO INCHES WITHIN AN HOUR CAN
ALSO BE EXPECTED ALONG WITH FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...FRANKLINTON...AMITE...PONCHATOULA...AMITE CITY...
INDEPENDENCE...ROSELAND...FRENCH SETTLEMENT...ALBANY...FOLSOM...
SPRINGFIELD...ROBERT...ENON...WILMER...NATALBANY...WHITEHALL...
KILLIAN AND TICKFAW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3084 9002 3029 9031 3022 9041 3016 9043
      3017 9051 3019 9046 3028 9040 3029 9040
      3030 9043 3031 9042 3034 9048 3030 9054
      3030 9056 3026 9058 3018 9059 3023 9088
      3065 9061 3065 9057 3073 9057 3094 9042
TIME...MOT...LOC 1741Z 121DEG 6KT 3074 9035 3024 9062
Special weather statement, May 31, 1:15 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT SUN MAY 31 2015

LAZ034-046-311845-
IBERVILLE-POINTE COUPEE-
115 PM CDT SUN MAY 31 2015

...A AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
IBERVILLE AND SOUTHERN POINTE COUPEE PARISHES...

AT 113 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FORDOCHE TO NEAR BREAUX BRIDGE...AND MOVING
NORTHEAST AT 10 TO 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
TORRENTIAL RAIN AND FREQQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...MARINGOUIN...FORDOCHE AND LOTTIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3066 9167 3071 9137 3051 9144 3051 9150
      3048 9147 3028 9160 3031 9162 3035 9163
      3036 9165 3039 9162 3044 9164 3048 9168
      3048 9169 3050 9170 3050 9175 3051 9173
      3055 9175
TIME...MOT...LOC 1813Z 260DEG 12KT 3061 9163 3025 9188
Special weather statement, May 31, 2:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT SUN MAY 31 2015

LAZ046>048-311945-
WEST BATON ROUGE-IBERVILLE-EAST BATON ROUGE-
215 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...SOUTHWESTERN EAST BATON ROUGE AND IBERVILLE PARISHES...

AT 213 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR ADDIS TO 9 MILES NORTHEAST OF LAKE FAUSSE
POINTE...AND MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PLAQUEMINE...OAK HILLS PLACE...ST. GABRIEL...ADDIS...
BRUSLY...WHITE CASTLE...BAYOU SORREL...CARVILLE...INNISWOLD...
GARDERE...WESTMINSTER AND VILLAGE ST. GEORGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3040 9139 3041 9106 3005 9113 3004 9116
      3007 9137 3010 9138 3010 9146 3011 9147
      3013 9146 3014 9147 3017 9147 3019 9148
TIME...MOT...LOC 1913Z 270DEG 7KT 3040 9134 3008 9151
Special weather statement, May 31, 2:26 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT SUN MAY 31 2015

LAZ061-062-064-312030-
ORLEANS-UPPER ST. BERNARD-UPPER JEFFERSON-
226 PM CDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...NORTHWESTERN JEFFERSON AND ORLEANS PARISHES...

AT 224 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW ORLEANS
AND METAIRIE CAPABLE OF PRODUCING WINDS IN EXCESS OF 30
MPH...TORRENTIAL RAIN AND FREQUENT LIGHTNING. THUNDERSTORMS
WERE MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...METAIRIE...AVONDALE...
HARVEY...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER
RIDGE...WAGGAMAN...MERAUX...ARABI...BRIDGE CITY...TERRYTOWN AND
LAKEFRONT AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3004 9023 3002 9015 3004 9005 3003 9004
      3005 9003 3004 9003 3004 9001 3006 8997
      3009 8993 3013 8990 3014 8986 3011 8984
      2993 8986 2990 9025
TIME...MOT...LOC 1924Z 224DEG 11KT 3000 9007
Special weather statement, May 31, 2:39 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT SUN MAY 31 2015

LAZ036-037-047>050-312045-
WEST BATON ROUGE-ST. HELENA-EAST FELICIANA-EAST BATON
ROUGE-LIVINGSTON-ASCENSION-
239 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...EAST BATON ROUGE...NORTHWESTERN LIVINGSTON...SOUTHERN ST.
HELENA...SOUTHEASTERN EAST FELICIANA AND NORTHWESTERN ASCENSION
PARISHES...

AT 237 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SLAUGHTER TO BRUSLY...AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMAPANY
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...OAK
HILLS PLACE...ST. GABRIEL...WALKER...ADDIS...BRUSLY...SLAUGHTER...
MONTICELLO...PRIDE...WATSON...GARDERE...BROWNFIELDS...GREENWELL
SPRING...SHENANDOAH...INNISWOLD AND OLD JEFFERSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3083 9105 3081 9064 3030 9097 3030 9102
      3032 9102 3032 9110 3031 9111 3031 9113
      3032 9114 3032 9123 3033 9132 3035 9132
TIME...MOT...LOC 1937Z 263DEG 9KT 3071 9107 3040 9123

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:46 PM CDTSpecial Weather StatementLIXWashington59 min
May 30, 9:27 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Washington3 hr
May 31, 12:50 AM CDTAreal Flood AdvisoryLIXLivingston3 hr
May 31, 11:14 AM CDTSpecial Marine WarningLIX91 min
May 31, 11:50 AM CDTSpecial Weather StatementLIXLivingston55 min
May 31, 12:31 PM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist59 min
May 31, 12:45 PM CDTSpecial Weather StatementLIXLivingston, Tangipahoa30 min
May 31, 1:02 PM CDTSpecial Marine WarningLIX58 min
May 31, 1:15 PM CDTSpecial Weather StatementLIXPointe Coupee30 min
May 31, 2:00 PM CDTSpecial Marine WarningLIX60 min
May 31, 2:05 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana40 min
May 31, 2:15 PM CDTSpecial Weather StatementLIXIberville30 min
May 31, 2:26 PM CDTSpecial Weather StatementLIXOrleans64 min
May 31, 2:31 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard44 min
May 31, 2:39 PM CDTSpecial Weather StatementLIXEast Baton Rouge66 min
May 31, 2:42 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge48 min
May 31, 3:09 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard111 min
May 31, 3:27 PM CDTAreal Flood AdvisoryLIXLafourche3 hr
May 31, 3:49 PM CDTSpecial Weather StatementLIXAssumption, Saint James41 min
May 31, 5:05 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans115 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.